MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported by the customer that, 8 days after implantation of the triple lumen polyurethane central venous catheter, it had to be removed and replaced because it was discovered that the blue lumen was cracked.The patient required an additional procedure to replace the central line.
 
Additional Manufacturer Narrative
A review of dimensional verification, functional testing, complaint history, device history record, drawing, trends, and quality control data was conducted during the investigation.Visual inspection and functional testing of the returned device were performed.The device was returned in used condition.The blue hub had a crack 1.2 cm long from the proximal end.There were no cracks or damage on the red or white hub.The leak test showed leakage originating from the crack.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the provided information, inspection of returned product, and the investigation results, a definitive root cause cannot be determined at this time; however, measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6834732
Report Number1820334-2017-02787
Device Sequence Number16541517
Product Code FOZ
UDI-Device Identifier00827002232594
UDI-Public(01)00827002232594(17)190930(10)7802338
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UTLMY-701J-CCT-A-RD
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICATIONS INFUSED THROUGH CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR